Alert archive / Alabama / Special Marine Warnings in 2002
Special Marine Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 31, 2002, 11:39 AM CST. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2002, 11:39 AM CST (17:39 UTC)
- Expired
- Mar 31, 2002, 12:15 PM CST
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 31, 7:42 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 31, 7:42 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 742 AM CST SUN MAR 31 2002 SVR TSTM WATCH IN EFFECT NECESSITATES AN UPDATE TO THE FCST. IN ADDITION TO THE HEADLINES WILL BRING POPS TO 100 PERCENT FOR CLARKE TO BALDWIN AND POINTS WEST...80 PERCENT FOR WEST OF BUTLER... CRENSHAW...COVINGTON...AND OKALOOSA. BROUGHT TEMPS WAY DOWN TO ANTICIPATE EVAPORATIVE LOAD AND CLOUD COVER. BUTLER...CRENSHAW... COVINGTON...AND OKALOOSA REMAIN UNCHANGED. 77/05 .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Mar 31, 5:40 AM CST, 5 hours 59 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CST SUN MAR 31 2002 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... A COLD FRONT MOVING SLOWLY SOUTHWARD ACROSS MISSISSIPPI AND NORTHERN ALABAMA TODAY WILL ENCOUNTER THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. TO THE WEST...A WEAKENING UPPER LEVEL LOW OVER TEXAS WILL MOVE ACROSS SOUTHERN MISSISSIPPI AND ALABAMA THROUGH THE OVERNIGHT HOURS. AS THE FRONT MOVES IN FROM THE NORTH...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AHEAD OF IT. THE STORMS WILL INITIALLY MOVE ACROSS SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA DURING THE MORNING HOURS. THE THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS COASTAL AND SOUTH CENTRAL ALABAMA IN THE LATE MORNING TO EARLY AFTERNOON...EVENTUALLY REACHING THE WESTERN FLORIDA PANHANDLE IN THE EARLY TO MID AFTERNOON. THE MAIN THREAT FOR ISOLATED SEVERE THUNDERSTORMS APPEARS TO BE IN THE AFTERNOON HOURS AS A COMBINATION OF SURFACE HEATING AND COOLING TEMPEATURES ALOFT LEADS TO AN INCREASINGLY UNSTABLE ATMOSPHERE. THE MAIN THREAT FROM THE STORMS APPEARS TO BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. WIND PROFILES DO NOT SUGGEST A SIGNIFICANT TORNADO THREAT AT THIS TIME...HOWEVER ISOLATED BRIEF TORNADOES WILL BE POSSIBLE WITH ANY SIGNIFICANTLY STRONGER STORMS. WHILE A WIDESPREAD SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS NOT EXPECTED...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS FOR SEVERE WEATHER MAY STILL BE NECESSARY AT TIMES LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:13 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Mar 31, 1:02 PM CST | Severe Thunderstorm Warning | MOB | Covington | 43 min |
| Mar 31, 2:08 PM CST | Special Marine Warning | MOB | 82 min | |
| Mar 31, 8:55 AM CST | Severe Thunderstorm Warning | MOB | Stone | 50 min |
| Mar 31, 10:15 AM CST | Severe Thunderstorm Warning | MOB | George | 45 min |
Nearby
Special Marine Warnings in Alabama, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.